Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2012, 5:46 PM CDT for Castro County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 5:46 PM CDT (22:46 UTC)
- Expired
- Jun 2, 2012, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Castro County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS54 KLUB 022246
SVRLUB
TXC069-022315-
/O.NEW.KLUB.SV.W.0158.120602T2246Z-120602T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 615 PM CDT
* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF EASTER...OR 7 MILES
NORTH OF DIMMITT...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
NORTHERN CASTRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3475 10228 3475 10200 3465 10200 3455 10235
3467 10242
TIME...MOT...LOC 2245Z 244DEG 21KT 3465 10226
$$
JW1 follow-up statement
916
WWUS54 KLUB 022302
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT SAT JUN 2 2012
TXC069-022315-
/O.CON.KLUB.SV.W.0158.000000T0000Z-120602T2315Z/
CASTRO TX-
602 PM CDT SAT JUN 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CASTRO COUNTY UNTIL 615 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
NORTHEAST OF DIMMITT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CASTRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3470 10224 3471 10221 3474 10205 3475 10201
3467 10200 3465 10200 3461 10217
TIME...MOT...LOC 2302Z 253DEG 22KT 3468 10213
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:12 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 3:12 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 312 PM CDT SAT JUN 2 2012 .SHORT TERM... FOCUS CONTINUES ON STORM CHANCES THROUGH TONIGHT AND AGAIN ON SUNDAY AFTERNOON. MID-LEVEL FLOW WAS BACKING AND WEAKENING A BIT /AS SEEN IN THE TUCUMCARI PROFILER DATA/ AS THE UPPER RIDGE AXIS WAS SHIFTING FROM THE EASTERN ROCKIES ACROSS THE HIGH PLAINS. AN EJECTING EMBEDDED DISTURBANCE AND PLENTY OF MID-LEVEL MOISTURE WAS ALREADY RESULTING IN WIDESPREAD CONVECTION ACROSS THE HIGHER TERRAIN OF CENTRAL CO INTO NORTHEAST NM. THIS ACTIVITY WILL LIKELY CONGEAL INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS AS IT TRANSLATES EAST-SOUTHEASTWARD ACROSS THE PANHANDLES AND PERHAPS OVER OUR NORTHERN ZONES THIS EVENING. LIFT WITH THE APPROACHING WAVE WAS ALSO ENHANCING THE MID-LEVEL CLOUD FIELD ACROSS EAST-CENTRAL NM...AND HIGH-BASED CONVECTION COULD MATERIALIZE WITHIN THE SFC TROUGH HERE TOO LATE THIS AFTERNOON. LAST PLACE OF CONCERN FOR POSSIBLE CONVECTIVE INITIATION WILL BE ALONG A RETREATING BOUNDARY NOTED ON RADAR LIFTING NORTHWARD THROUGH THE SOUTHERN TEXAS PANHANDLE. UP TO THIS POINT CU DEVELOPMENT ALONG THE BOUNDARY HAS BEEN FAIRLY TAME. HOWEVER...BOTH THE 18Z RAP AND 16Z HRRR DO INDICATE ISOLATED TO WIDELY SCATTERED CONVECTION DEVELOPING OVER THE NEXT 1-3 HR IN CLOSE PROXIMITY TO OUR NORTHWEST ZONES. 19Z LAPS ANALYSIS SHOWS SFC BASED CAPES OF 800-2400 J/KG WITH DIMINISHING CIN. GIVEN T/TD SPREADS AROUND 50 DEGREES ACROSS THE WESTERN ZONES...STRONG DOWNBURST WINDS WILL BE A CONCERN WITH ANY STRONGER CORES ALOFT AND THE INSTABILITY COULD ALSO SUPPORT THE OCCURRENCE OF LARGE HAIL. ALL SAID...HAVE DRAWN CHANCE POPS ACROSS THE N/NW/W ZONES...TAPERING TO SLIGHT CHANCE ACROSS THE SOUTHERN ROLLING PLAINS TONIGHT. ACTIVITY SHOULD WANE LATE TONIGHT...THOUGH STRENGTHENING SOUTHERLY LLJ COULD KEEP SOME ACTIVITY GOING THROUGH EARLY SUNDAY MORNING...FAVORING THE NORTHEAST ZONES. SOUTHERLY BREEZES...DECENT MOISTURE LEVELS AND SOME CLOUD COVER WILL KEEP TEMPERATURES MILD...WITH LOWS ONLY IN THE 60S TO LOWER 70S. HEIGHTS WILL BE EVEN HIGHER ON SUNDAY WITH QUASI-ZONAL FLOW ALOFT. THIS FLOW REGIME WILL CAUSE THE SFC TROUGH/DRYLINE TO ADVANCE EASTWARD INTO THE SOUTH PLAINS BY AFTERNOON. ALTHOUGH LARGE SCALE SUPPORT WILL BE MINIMAL AT BEST...STRONG HEATING/MIXING COUPLED WITH THE DRYLINE MAY BE ENOUGH TO GENERATE ISOLATED TO WIDELY SCATTERED LATE AFTERNOON HIGH-BASED STORMS. DEEP LAYER SHEAR WILL BE RATHER WEAK /AOB 20 KTS/...SO STORM ORGANIZATION WILL BE TOUGH TO COME BY...BUT MODERATE INSTABILITY AND A DEEPLY MIXED BL COULD SUPPORT AN ISOLATED STRONG/SEVERE STORM. TEMPERATURES WILL SOAR WITH HIGHS NEAR THE CENTURY MARK EXPECTED. && .LONG TERM... MODELS CONTINUE TO TREND TO POTENTIALLY WET WEATHER INTO THE MIDDLE OF THE WEEK BUILDING ON YESTERDAYS TURNABOUT WITH RESPECT TO LOW LEVEL FLOW AND STRENGTH OF UPPER LEVEL RIDGING. 12Z RUNS CONTINUE TO SHOW AN AMPLIFIED FLOW ACROSS THE CONUS EARLY IN THE WEEK WITH A NARROW BUT FAIRLY WEAK UPPER LEVEL RIDGE OVER THE PLAINS STATES WHILE AT THE SFC A COLD FRONT IS PROGGED TO BACK INTO THE NRN ZONES MONDAY THEN SLIP FURTHER SOUTH TUESDAY. BACKING FLOW TO SE THEN EVENTUALLY EAST SHOULD HELP KEEP LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA AND THE DRYLINE FROM MIXING TOO FAR TO THE EAST. INCREASING MID LEVEL MOISTURE TRAPPED IN THE RIDGE LEADING TO PROGGED PWAT BETWEEN 1 AND 1.5 INCHES MONDAY WITH EASTERN AREAS INCREASING TO AROUND 1.75 INCHES TUESDAY AND WEDNESDAY. WHEN CONSIDERING RELATIVELY WEAK FLOW ALOFT UNDER THE RIDGE STORM ORGANIZATION NOT TOO LIKELY THUS PRECIP COULD END UP BEING SCATTERED...BUT HIGHER PWATS SUGGEST SOME LOCALLY HEAVIER RAINFALL NOT OUT OF THE QUESTION. WILL CONTINUE WITH PRECIP MENTION FOR MONDAY FAVORING NRN ZONES CLOSEST TO EXPECTED BOUNDARY POSITION AND INSERT PRECIP MENTION INTO TUESDAY AND WEDNESDAY. CURRENT INDICATIONS ARE THAT THE RIDGE WILL STRENGTHEN ENOUGH TOWARD THE END OF THE WEEK TO POTENTIALLY END PRECIP CHANCES. WITH UPSLOPE FLOW AND POTENTIALLY AN INCREASE IN CLOUD COVER COOLER TEMPS SHOULD BE IN THE OFFING FOR THE FIRST HALF OF THE WEEK... ALTHOUGH GIVEN PROGGED THICKNESSES IT APPEARS MOS GUIDANCE MAY BE A TOUCH COOL AND WILL GENERALLY TREND TOWARD WARMER END OF ENSEMBLE NUMBERS FOR DAYTIME HIGHS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 98 62 93 62 / 40 10 10 20 30 TULIA 66 98 65 92 65 / 40 20 20 20 30 PLAINVIEW 68 97 66 93 65 / 30 20 20 20 20 LEVELLAND 66 99 67 96 65 / 20 20 20 20 20 LUBBOCK 69 100 69 96 67 / 20 20 20 20 20 DENVER CITY 67 99 67 96 63 / 20 20 10 20 20 BROWNFIELD 67 100 67 96 65 / 20 20 20 20 20 CHILDRESS 69 101 70 96 68 / 30 20 20 10 30 SPUR 69 101 69 97 68 / 20 20 20 10 20 ASPERMONT 70 100 71 98 70 / 20 10 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 2 2012 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE GOLFBALL SIZE HAIL AND WIND GUSTS UP TO 70 MPH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST THIS EVENING ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...GENERALLY NORTH OF A LINE FROM FARWELL TO PLAINVIEW TO PADUCAH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JW
In the hours before
Special weather statement, Jun 2, 4:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 425 PM CDT SAT JUN 2 2012 TXZ027-022145- BAILEY- 425 PM CDT SAT JUN 2 2012 ...STRONG THUNDERSTORMS OVER BAILEY COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BAILEY COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3419 10262 3389 10262 3392 10292 3417 10292 TIME...MOT...LOC 2124Z 271DEG 18KT 3408 10280 JW
Special weather statement, Jun 2, 4:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 446 PM CDT SAT JUN 2 2012 TXZ027-022200- BAILEY- 446 PM CDT SAT JUN 2 2012 ...STRONG THUNDERSTORMS CONTINUE OVER BAILEY COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS OVER BAILEY COUNTY...WEST OF NEEDMORE AND WEST OF MULESHOE WILDLIFE REFUGE. THESE STORMS WERE MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE ALL POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3423 10262 3388 10262 3387 10287 3421 10291 TIME...MOT...LOC 2144Z 261DEG 13KT 3410 1027 JW
Special weather statement, Jun 2, 5:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT SAT JUN 2 2012
TXZ022-022230-
CASTRO-
507 PM CDT SAT JUN 2 2012
...STRONG THUNDERSTORM OVER WESTERN CASTRO COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF DIMMITT...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3450 10220 3442 10229 3441 10252 3459 10253
3461 10252 3470 10237
TIME...MOT...LOC 2207Z 232DEG 16KT 3452 10246
JWSpecial weather statement, Jun 2, 5:29 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CDT SAT JUN 2 2012 TXZ027-022300- BAILEY- 529 PM CDT SAT JUN 2 2012 ...STRONG THUNDERSTORM DEVELOPING OVER BAILEY COUNTY JUST SOUTHWEST OF MULESHOE... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3431 10289 3425 10261 3406 10274 3417 10293 TIME...MOT...LOC 2229Z 213DEG 11KT 3416 10281 05
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:14 PM CDT | Special Weather Statement | LUB | Childress | 31 min |
| Jun 1, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 53 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | LUB | Childress | 27 min |
| Jun 1, 8:10 PM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 110 min |
| Jun 1, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 35 min |
| Jun 1, 8:58 PM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| Jun 2, 4:25 PM CDT | Special Weather Statement | LUB | Bailey | 20 min |
| Jun 2, 4:46 PM CDT | Special Weather Statement | LUB | Bailey | 14 min |
| Jun 2, 5:07 PM CDT | Special Weather Statement | LUB | Castro | 23 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 28 min |
| Jun 2, 5:29 PM CDT | Special Weather Statement | LUB | Bailey | 31 min |
| Jun 2, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 22 min |
| Jun 2, 6:01 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 44 min |
| Jun 2, 6:26 PM CDT | Special Weather Statement | LUB | Castro | 34 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.